The good news is these are the only 2 medications that have ever actually helped me in any way and I no longer suffer from the constant fatigue and lack of focus I had for so many years...but I'm not sure it's worth the side effects. So instead of quitting these meds, suffering the withdrawals and going back to square one again, I'm looking for a third medication that will balance things out and bring the anxiety, social avoidance, tension, mania and OCD down to a manageable level while at the same time maintaining the high level of focus and energy I've become accustomed to from the Vyvanse/Wellbutrin. Which brings me to Pristiq. After telling my doctor all this, that was her recommendation. She seemed to think it would give me the balance I'm looking for...but I'm not so sure. And here's why:
I was on Effexor XR about 6 years ago to awful results. Pristiq's high similarity to Effexor is the first red flag I see that makes me wary of this medication. Also, nothing I've read has actually said this is a medication designed to treat anxiety, OCD, mania or anything similar...just depression, and while my depression is not cured by any means, it's the anxiety that's the real issue for me at this point in my life...in addition, I've noticed that one of the side effects of Pristiq actually *is* anxiety, so that's red flag number two. In doing a little more research into Pristiq, I've found that it sounds quite similar to the Vyvanse/Wellbutrin in some ways...it seems to be stimulating (although not necessarily a stimulant) and the reviews I've read from people who have taken it often mention things like irritability, increased stress, insomnia and weight loss...which are all things I experienced when starting both the Wellbutrin and the Vyvanse, so that's red flag number three. Red flag number four is that this med acts as a norepinephrine inhibitor; something that both the Wellbutrin and the Vyvanse do as well. It seems to me that with three medications all elevating levels of norepinephrine, a neurotransmitter associated with anxiety when at high levels, that this combination would just make the anxiety/mania/OCD worse instead of better. Red flag number five is that I checked the three drugs for interactions on an Interactions Checker ...which doesn't sound good.
However, I'm not a doctor and I can't claim to know that much about pharmacology aside from the snippets of information I've gathered online, so my worries may well be baseless. So that's why I'm coming here; to find people who have either been on Pristiq or know more about it than I do, and ask what the real story is. Is combining Wellbutrin, Vyvanse and Pristiq a bad idea? How likely is Pristiq to eliminate anxiety/OCD/mania? How likely is it to CAUSE anxiety/OCD/mania? Are my five "red flag" concerns legitimate or am I just worrying too much?
Thanks for reading; any and all help would be much appreciated.
anyone who could recommend an alternative to Pristiq that would lower anxiety/OCD/mania but also not lower focus and or have sedating/mind-numbing side effects...thanks again!
Edited by lindahurt, 30 June 2011 - 01:08 AM.